Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 94, NWS Cleveland, OH

June 5, 2019Holmes County, Wayne County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 5, 2019, 5:44 PM EDT for Holmes County, Wayne County, Ohio. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2019, 5:44 PM EDT (21:44 UTC)
Expired
Jun 5, 2019, 6:30 PM EDT
In force
46 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Holmes County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 93 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 5:51 PM EDTTSTM WND DMG2 Wnw Holmesville, OHTREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:44 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 9.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1350 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

356 
WUUS51 KCLE 052144
SVRCLE
OHC075-169-052230-
/O.NEW.KCLE.SV.W.0094.190605T2144Z-190605T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
544 PM EDT Wed Jun 5 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Southwestern Wayne County in northeastern Ohio...
  Holmes County in northeastern Ohio...

* Until 630 PM EDT.

* At 543 PM EDT, a severe thunderstorm was located near Shreve, or 7
  miles northwest of Millersburg, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Millersburg, Berlin, Walnut Creek, Shreve, Holmesville, Nashville,
  Winesburg, Farmerstown, Baltic, Fredericksburg, Mount Hope and
  Charm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4057 8215 4073 8211 4066 8165 4064 8165
      4063 8167 4062 8166 4054 8166 4054 8167
      4045 8167 4045 8182
TIME...MOT...LOC 2143Z 286DEG 24KT 4062 8203 

HAIL...1.00IN
WIND...60MPH
 
$$

Greenawalt
3 follow-up statements
730 
WWUS51 KCLE 052159
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
559 PM EDT Wed Jun 5 2019

OHC169-052209-
/O.CAN.KCLE.SV.W.0094.000000T0000Z-190605T2230Z/
Wayne OH-
559 PM EDT Wed Jun 5 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAYNE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern Ohio.

LAT...LON 4058 8203 4065 8200 4066 8187 4067 8173
      4066 8165 4064 8165 4063 8167 4062 8166
      4054 8166 4054 8167 4045 8167 4045 8182
TIME...MOT...LOC 2159Z 287DEG 28KT 4060 8189 

$$

OHC075-052230-
/O.CON.KCLE.SV.W.0094.000000T0000Z-190605T2230Z/
Holmes OH-
559 PM EDT Wed Jun 5 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EASTERN HOLMES COUNTY...

At 559 PM EDT, a severe thunderstorm was located over Holmesville, or
near Millersburg, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
Millersburg, Berlin, Walnut Creek, Holmesville, Winesburg,
Farmerstown, Baltic, Mount Hope and Charm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4058 8203 4065 8200 4066 8187 4067 8173
      4066 8165 4064 8165 4063 8167 4062 8166
      4054 8166 4054 8167 4045 8167 4045 8182
TIME...MOT...LOC 2159Z 287DEG 28KT 4060 8189 

HAIL...1.00IN
WIND...60MPH
 
$$

Greenawalt
830 
WWUS51 KCLE 052213
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
613 PM EDT Wed Jun 5 2019

OHC075-052230-
/O.CON.KCLE.SV.W.0094.000000T0000Z-190605T2230Z/
Holmes OH-
613 PM EDT Wed Jun 5 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EASTERN HOLMES COUNTY...

At 613 PM EDT, a severe thunderstorm was located over Berlin, or near
Millersburg, moving east at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Millersburg, Berlin, Walnut Creek, Winesburg, Farmerstown, Baltic,
Mount Hope and Charm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4053 8194 4063 8188 4062 8166 4054 8166
      4054 8167 4045 8167 4045 8182
TIME...MOT...LOC 2213Z 288DEG 22KT 4055 8184 

HAIL...<.75IN
WIND...60MPH
 
$$

Greenawalt
181 
WWUS51 KCLE 052230
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
630 PM EDT Wed Jun 5 2019

OHC075-052240-
/O.EXP.KCLE.SV.W.0094.000000T0000Z-190605T2230Z/
Holmes OH-
630 PM EDT Wed Jun 5 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOLMES COUNTY HAS
EXPIRED...
        
The storm which prompted the warning has weakened below severe 
limits. Therefore, the warning has been allowed to expire.  However 
heavy rain is still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern Ohio.

LAT...LON 4053 8194 4063 8188 4062 8166 4054 8166
      4054 8167 4045 8167 4045 8182
TIME...MOT...LOC 2230Z 286DEG 24KT 4053 8175 

$$

Greenawalt

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:43 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 5, 3:43 PM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Cleveland OH
343 PM EDT Wed Jun 5 2019

.SYNOPSIS...
Low pressure across the lower Great Lakes will track east
tonight forcing a trailing cold front southeast across the area.
High pressure will build in from the north for Thursday and
should continue to affect the area through Saturday.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
Severe thunderstorms watch is in effect for northern Ohio
through early evening. Thunderstorms continue to develop across
the region with the strongest storms across the northwestern
counties where CAPES are over 2000 j/kg. Storms will move
southeast out of the area this evening. Cold front will move
through late evening and early overnight. Will have categorical
pops through the early evening dropping to slight chance/low
chance after midnight for nwrn PA. Thursday and Thursday night
high pressure and dry air in place. Highs Thursday 65 to 70
along the lake to upper 70s far south.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
High pressure will continue to influence the area from the
north into Saturday. Moisture will be increasing from the south
on Saturday however ahead of slow moving low pressure in the
MS/LA region. Models differ on the extent of the moisture but
for now will bring in just a slight chance of an afternoon
thunderstorm far southwest. Saturday night and Sunday models
keep the low stuck along the gulf coast while streaming deep
moisture north into the Ohio Valley. Will have chance pops far
southwest Saturday night and bring chance pops to all of the
area on Sunday. Highs roughly from the mid 70s far north to near
80 south.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
With deep moisture in place across the Ohio Valley will continue
with chance pops Sunday night and then boost to likely Monday as
a cold front moves through from the west. Will have a dry
forecast Tuesday through Wednesday with high pressure behind the
front. Highs Monday mid 70s, Tuesday mid 60s to lower 70s,
Wednesday low to mid 70s.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
Currently seeing a mix of MVFR and low VFR CIGS across the
region with showers and thunderstorms in northwest OH and moving
east out of the KYNG area. Expect afternoon convection to
expand across the region ahead of an approaching cold front
still to our northwest. Conditions will drop to IFR/LIFR in WX.
Overnight the cold front will drop south across the area.
Expect widespread MVFR/IFR CIGS invof and behind the cold front
will area of fog developing as well. Conditions improving to VFR
Thursday morning.

OUTLOOK...Non-VFR possible Sunday and Monday.

&&

.MARINE...
No marine headlines expected throughout the period with sub
small craft advisory conditions expected. Highest winds/waves
come late Saturday when easterly flow of 15 to 20 knots is
expected as high pressure passes to our north. This will bring
waves close to 3 to 4 feet in the western basin. In addition
water levels will likely rise to critical levels for flooding
and will have to be monitored.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...TK
AVIATION...TK
MARINE...TK
Hazardous weather outlook, Jun 5, 1:57 PM EDT, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
157 PM EDT Wed Jun 5 2019

LEZ142>148-OHZ006-010>014-017>023-027>033-036>038-047-089-061800-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Wood-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca-
Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-
Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-
157 PM EDT Wed Jun 5 2019

...SEVERE THUNDERSTORM WATCH 329 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

LEZ061-149-162>169-PAZ001>003-061800-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Northern Erie-
Southern Erie-Crawford-
157 PM EDT Wed Jun 5 2019

This Hazardous Weather Outlook is for Lake Erie and northwest
Pennsylvania.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-007>009-061800-
Lucas-Ottawa-Sandusky-Erie-
157 PM EDT Wed Jun 5 2019

...SEVERE THUNDERSTORM WATCH 329 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

East winds are expected Friday into the weekend. With high lake
levels, lake shore flooding may result. Those with shoreline
interests should continue to monitor the forecast in the coming
days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 5, 4:11 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
411 PM EDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     2 ESE NORTHWOOD         41.60N 83.44W
06/05/2019                   WOOD               OH   TRAINED SPOTTER

            NUMEROUS LARGE TREE BRANCHES AND MULTIPLE
            POWER POLES DOWN.

&&

RC
Local storm report, Jun 5, 4:34 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
434 PM EDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HEAVY RAIN       1 S ELYRIA              41.37N 82.11W
06/05/2019  M1.75 INCH       LORAIN             OH   PUBLIC

            30 MINUTES RAINFALL REPORTED IN ELYRIA.

&&

RC
Local storm report, Jun 5, 4:38 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
438 PM EDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             1 NNE GREEN CAMP        40.55N 83.20W
06/05/2019  E1.00 INCH       MARION             OH   TRAINED SPOTTER

&&

RC
Local storm report, Jun 5, 5:05 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
505 PM EDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND DMG     3 N MILLBURY            41.61N 83.42W
06/05/2019                   WOOD               OH   911 CALL CENTER

            TREES DOWN AND POWER LINES DOWN. FENCE BLOWN
            INTO NEIGHBORS YARD.

&&

RC
Local storm report, Jun 5, 5:24 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
524 PM EDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     FLASH FLOOD      1 WSW STRONGSVILLE      41.31N 81.86W
06/05/2019                   CUYAHOGA           OH   PUBLIC

            FLOOD WATERS ENTERING BUILDING ON PROSPECT
            RD. NORTH AND SOUTH OF LUNN RD. VEHICLES
            STRANDED AT INTERSECTION OF LUNN AND
            PROSPECT RD.

&&

RC
Local storm report, Jun 5, 5:37 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
537 PM EDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     1 ENE GALION            40.73N 82.78W
06/05/2019                   CRAWFORD           OH   EMERGENCY MNGR

            LARGE TREE DOWN AT N. EAST STREET AND MURRAY
            STREET.

&&

RC

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:43 AM EDTSpecial Weather StatementCLELucas47 min
Jun 5, 7:32 AM EDTSpecial Weather StatementCLELucas, Ottawa43 min
Jun 5, 2:39 PM EDTTornado Warning Tornado observedCLEWood36 min
Jun 5, 2:43 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky, Wood47 min
Jun 5, 2:55 PM EDTSevere Thunderstorm WarningCLEHancock34 min
Jun 5, 3:01 PM EDTTornado WarningCLEOttawa, Sandusky11 min
Jun 5, 3:25 PM EDTSevere Thunderstorm WarningCLEMarion50 min
Jun 5, 3:30 PM EDTSevere Thunderstorm WarningCLEErie, Ottawa, Sandusky45 min
Jun 5, 3:37 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wood38 min
Jun 5, 3:49 PM EDTSevere Thunderstorm WarningCLESeneca41 min
Jun 5, 3:53 PM EDTTornado WarningCLEHancock, Wood37 min
Jun 5, 3:57 PM EDTSevere Thunderstorm WarningCLEAshland, Wayne27 min
Jun 5, 4:04 PM EDTFlash Flood WarningCLEOttawa2 hr
Jun 5, 4:06 PM EDTFlash Flood WarningCLEWood2 hr
Jun 5, 4:11 PM EDTSevere Thunderstorm WarningCLEKnox, Marion, Morrow64 min
Jun 5, 4:15 PM EDTAreal Flood AdvisoryCLEGeauga, Portage, Summit4 hr
Jun 5, 4:19 PM EDTAreal Flood AdvisoryCLEAshland, Medina4 hr
Jun 5, 4:20 PM EDTSevere Thunderstorm WarningCLECrawford, Wyandot40 min
Jun 5, 4:27 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wyandot33 min
Jun 5, 4:30 PM EDTTornado WarningCLECrawford30 min
Jun 5, 4:31 PM EDTFlash Flood WarningCLECuyahoga, Geauga, Lorain, Medina, Portage, Summit3 hr
Jun 5, 4:36 PM EDTFlash Flood WarningCLETrumbull5 hr
Jun 5, 4:48 PM EDTAreal Flood AdvisoryCLECrawford, Seneca4 hr
Jun 5, 4:58 PM EDTSevere Thunderstorm WarningCLECrawford, Morrow, Richland47 min
Jun 5, 5:04 PM EDTAreal Flood AdvisoryCLEAshland, Huron, Richland4 hr
Jun 5, 5:07 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Wayne38 min
Jun 5, 5:19 PM EDTTornado WarningCLEAshland, Holmes26 min
Jun 5, 5:27 PM EDTSevere Thunderstorm WarningCLEKnox48 min
Jun 5, 5:40 PM EDTSevere Thunderstorm WarningCLEKnox36 min
Jun 5, 6:07 PM EDTAreal Flood AdvisoryCLEHolmes4 hr
Jun 5, 6:31 PM EDTAreal Flood AdvisoryCLEStark4 hr
Jun 5, 7:46 PM EDTAreal Flood AdvisoryCLEWyandot3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.